Show simple item record

Files in this item


Item metadata

dc.contributor.authorCameron, Peter J.
dc.contributor.authorGadouleau, Maximilien
dc.contributor.authorMitchell, James D.
dc.contributor.authorPeresse, Yann
dc.identifier.citationCameron , P J , Gadouleau , M , Mitchell , J D & Peresse , Y 2017 , ' Chains of subsemigroups ' , Israel Journal of Mathematics , vol. 220 , no. 1 , pp. 479-508 .
dc.identifier.otherPURE: 241707938
dc.identifier.otherPURE UUID: 3ddca6b5-f98a-4553-8e86-bf89103b0090
dc.identifier.otherScopus: 85019021144
dc.identifier.otherORCID: /0000-0003-3130-9505/work/58055655
dc.identifier.otherWOS: 000404532600015
dc.identifier.otherORCID: /0000-0002-5489-1617/work/73700812
dc.description.abstractWe investigate the maximum length of a chain of subsemigroups in various classes of semigroups, such as the full transformation semigroups, the general linear semigroups, and the semigroups of order-preserving transformations of finite chains. In some cases, we give lower bounds for the total number of subsemigroups of these semigroups. We give general results for finite completely regular and finite inverse semigroups. Wherever possible, we state our results in the greatest generality; in particular, we include infinite semigroups where the result is true for these. The length of a subgroup chain in a group is bounded by the logarithm of the group order. This fails for semigroups, but it is perhaps surprising that there is a lower bound for the length of a subsemigroup chain in the full transformation semigroup which is a constant multiple of the semigroup order.
dc.relation.ispartofIsrael Journal of Mathematicsen
dc.rights© 2017, Hebrew University of Jerusalem. This work is made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at /
dc.subjectQA Mathematicsen
dc.titleChains of subsemigroupsen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.contributor.institutionUniversity of St Andrews. Statisticsen
dc.contributor.institutionUniversity of St Andrews. Centre for Interdisciplinary Research in Computational Algebraen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record